MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Model Number IMP-FX-12
Medical Device Problem Codes Malposition of Device (2616); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, dr (b)(6) at (b)(6) performed an embolization of an aberrant subclavian artery where an imp-10 was placed in the vessel and an fx-12 was added behind the imp-10, which were both placed using a 6 fr.Flexor sheath.Upon obtaining an angiogram, it was discovered that the fx-12 had migrated past the imp-10, and was now sitting in the right distal subclavian artery.An en snare was advanced, and the plug was captured.While retracting the plug back, it was released at the same level as the anchor coil of the imp-10.He decided to leave it there, then proceeded with the procedure.As part of treating the aberrant subclavian artery, two (2) terumo relay thoracic grafts were placed across the ostium of the aberrant subclavia and a right carotid to right subclavian bypass was performed.While interrogating the results of the procedure, the fx-12 was noticed to have migrated again to the right axillary area.The migrated plug was snared and removed from the patient via the exposed carotid subclavian bypass.It is possible that the entire polymer portion of the plug was not fully removed.The patient is stable and had good perfusion to the hand, as measured by pulse-oximeter.Post op treatment is to monitor the patient, and the physician confirmed that this is not a device related event and is related to the technique/procedure.
 
Additional Manufacturer Narrative
The manufacturing documentation for the lot associated with this incident could not be reviewed since the lot number was not provided.A benchtop investigation was not performed since the device was not returned to shape memory medical.Based on shape memory medical's review of received information, the root cause for the migration of the imp-fx-12 plug could possibly be due to imp-10 not completely expanding before placing the imp-fx-12.Without additional information, a root cause cannot be definitively confirmed.There was no malfunction reported and guidewire used during the procedure is not manufactured by smm.The procedure was otherwise completed without incident and no serious adverse event to the patient was reported.Shape memory medical complaint reference number: (b)(4).

Brand Name
IMPEDE-FX EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL INC.
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer (Section G)
SHAPE MEMORY MEDICAL INC.
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer Contact
meghan reu
1321 ridder park drive
suite 10
san jose, CA 95131
4086495175
MDR Report Key20752516
Report Number3013353964-2024-00009
Device Sequence Number14552919
Product Code KRD
UDI-Device Identifier00810041650054
UDI-Public00810041650054
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182390
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberIMP-FX-12
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Initial Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO RELAY THORACIC GRAFTS
Outcome Attributed to Adverse Event Other;
Patient SexUnknown